MAUDE Adverse Event Report: Covidien CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

Covidien CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1413535040OTW
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of a 90% stenotic, 30 mm plaque lesion in the mid right tibial/popliteal trunk peripheral artery, with minimal tortuosity and a 4 mm vessel diameter, a 3.5 x 40 chocolate.014 percutaneous transluminal angioplasty balloon catheter was used through a 6f destination sheath.The vessel was pre-dilated with a 3 x 80 nanocross percutaneous transluminal angioplasty balloon catheter, and the lesion remained visible on fluoroscopy.After the chocolate balloon catheter was opened, inspected, and flushed, resistance was felt when backloading a.014 command guidewire through the catheter.The guidewire was removed, a new.014 command es guidewire was opened, and the chocolate catheter was re-flushed and backloaded without issue.The chocolate catheter was tracked through the lesion and inflated without issue using 50/50 contrast.The catheter was removed for follow-up dsa imaging, and the lesion remained visible.Extreme resistance was encountered when reloading the chocolate catheter over the.014 command guidewire.Difficulty removing the chocolate catheter and flushing the balloon catheter lumen were reported.The chocolate catheter and gui dewire were removed safely, a.035 glidewire advantage was advanced, and the lesion was post-dilated with a 4 x 60 evercross percutaneous transluminal angioplasty balloon catheter without additional issues.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis the returned device was flushed, (photo 3) and a 0.014¿ guidewire was loaded without any difficulties, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50929054
Report Number2183870-2026-00474
Device Sequence Number10734749
Product Code LIT
UDI-Device Identifier00763000500061
UDI-Public(01)00763000500061(17)281129(10)2301028(20)05
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1413535040OTW
Device Lot Number2301028
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date09/29/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale